Thunderstorm Wind, Washington
- When
- June 16, 5:00 PM EST
- Where
- Washington County, Hopkinton
- Measured
- 50 kt (58 mph)
- Property damage
- $5,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.450, -71.783
A severe thunderstorm downed large branches in Hopkinton.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
A severe thunderstorm downed large branches in Hopkinton.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 16, 3:10 PM EST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 410 PM EDT SUN JUN 16 2002 ISOLD SVR STORMS MOVG ACRS WRN/SWRN PTN SNE ATTM. TEMPS UP TO 73 AT DXR AND TEMPS UP INTO 60S SERN PTNS AS SUN HAS BROKEN THRU. WL CONT THREAT OF TSTMS INTO EVE HRS TNGT ACRS RMNDR OF SNE. BEST CHC SVR STILL IN CT WHERE HELICITIES STILL SUPPORT ISOLD TOR...WL BE WATCHING CLOSELY. RATHER NON DESCRIPT WX PATTERN AS WE HEAD INTO THE MID WEEK. UPR LOW STILL HANGING SLOWLY AROUND NRN PTNS OF NEW ENG WITH SOME COLD AIR IN PLACE ALOFT. UPR TROF ASSOCD WITH THIS SWINGS THRU ON WED. SUBTLE FEATURES TO WATCH. MESOETA AND AVN BOTH SHOW VORT MAX MOVG INTO SNE MON AFTN/EVE...IT HAS ITS ORIGINS IN SRN MI...MOVES SE TO PA...THEN BACK NE INTO SNE. BOTH HAVE HIGH TOTAL TOTALS INDICES IN 50-53 RANGE WITH AXIS FM SE NH TO NW CT TO BGM AREA. THIS COULD TRIGGER SCT RW/TRW IN AFTN. WK WND CONVERGC ASSOCD WITH WK SFC TROF HANGS ARND CNTRL PTNS SNE TUE AND WED AFTNS. DAYTIME HEATING INTO UPR 70S TO NEAR 80 COULD AGAIN TRIGGER SCT RW/TRW. WL HAVE LOW CHC POPS. LOOKS DRY THU...THEN CHC RW/TRW AS BONA FIDE FROPA ON FRI. SEAS STILL ON HIGH SIDE BUT SHUD BE SUBSIDING TNGT...SO CONT SCA OUTER WATERS. .BOX... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...SCA OUTER WATERS FOR SEAS (ANZ250...254...255). GAF
MAZ008>010-161915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 233 PM EDT SUN JUN 16 2002 AT 228 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS 13 MILES WEST OF MIDDLEFIELD...OR ABOUT 9 MILES SOUTH OF PITTSFIELD...MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... MIDDLEFIELD AROUND 250 PM... CHESTER AND WORTHINGTON AROUND 255 PM... HUNTINGTON AND CHESTERFIELD AROUND 305 PM... MONTGOMERY AROUND 310 PM... NORTHAMPTON AROUND 315 PM. THESE THUNDERSTORMS MAY PRODUCE WIND GUSTS UP TO 40 MPH AND HAIL. IF THREATENING WEATHER APPROACHES...SEEK SAFE SHELTER IMMEDIATELY.
CTZ002-162015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 311 PM EDT SUN JUN 16 2002 AT 309 PM...RADAR SHOWED THUNDERSTORMS 25 MILES SOUTHWEST OF BRISTOL...OR ABOUT 4 MILES SOUTHEAST OF NEW MILFORD...MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... BRISTOL AROUND 355 PM SOUTHINGTON AND PLAINVILLE AROUND 400 PM BERLIN...NEW BRITAIN AND NEWINGTON AROUND 410 PM ROCKY HILL AND WETHERSFIELD AROUND 415 PM THESE THUNDERSTORMS MAY PRODUCE WIND GUSTS UP TO 50 MPH AND HAIL. IF THREATENING WEATHER APPROACHES...SEEK SAFE SHELTER IMMEDIATELY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON, MA
429 PM EDT SUN JUN 16 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM HARTLAND CT .75 INCH HAIL
06/16/02 HARTFORD REPORTED BY AMATEUR RADIO
0422 PM SOUTHWICK MA .75 INCH HAIL
06/16/02 HAMPDEN REPORTED BY AMATEUR RADIOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON, MA
437 PM EDT SUN JUN 16 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM HARTLAND CT .75 INCH HAIL
06/16/02 HARTFORD REPORTED BY AMATEUR RADIO
0422 PM SOUTHWICK MA .75 INCH HAIL
06/16/02 HAMPDEN REPORTED BY AMATEUR RADIO
0432 PM NORTH GRANBY CT .75 INCH HAIL
06/16/02 HARTFORD REPORTED BY AMATEUR RADIOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON, MA
546 PM EDT SUN JUN 16 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM HARTLAND CT .75 INCH HAIL
06/16/02 HARTFORD REPORTED BY AMATEUR RADIO
0422 PM SOUTHWICK MA .75 INCH HAIL
06/16/02 HAMPDEN REPORTED BY AMATEUR RADIO
0432 PM NORTH GRANBY CT .75 INCH HAIL
06/16/02 HARTFORD REPORTED BY AMATEUR RADIO
0448 PM SPENCER MA .75 INCH HAIL
06/16/02 WORCESTER REPORTED BY AMATEUR RADIO
0451 PM EAST WINDSOR CT .75 INCH HAIL
06/16/02 HARTFORD REPORTED BY AMATEUR RADIO
0451 PM SUFFIELD CT .75 INCH HAIL
06/16/02 HARTFORD REPORTED BY AMATEUR RADIO
0452 PM OXFORD MA .75 INCH HAIL
06/16/02 WORCESTER REPORTED BY AMATEUR RADIO
0455 PM LEICESTER MA .75 INCH HAIL
06/16/02 WORCESTER REPORTED BY SKYWARN SPOTTER
0455 PM OXFORD MA .75 INCH HAIL
06/16/02 WORCESTER REPORTED BY SKYWARN SPOTTER
0458 PM OXFORD MA WIND DAMAGE
06/16/02 WORCESTER 2 INCH DIAMETER BRANCHES
DOWNED BY WIND REPORTED BY
AMATEUR RADIO
0500 PM OXFORD MA WIND DAMAGE
06/16/02 WORCESTER TREES AND POWER LINES
DOWNED REPORTED BY AMATEUR
RADIO
0501 PM ELLINGTON CT .75 INCH HAIL
06/16/02 TOLLAND REPORTED BY AMATEUR RADIO
0505 PM ENFIELD CT .75 INCH HAIL
06/16/02 HARTFORD REPORTED BY SKYWARN SPOTTER
0505 PM LEICESTER MA .75 INCH HAIL
06/16/02 WORCESTER REPORTED BY SKYWARN SPOTTER
0507 PM TOLLAND CT .75 INCH HAIL
06/16/02 TOLLAND REPORTED BY SKYWARN SPOTTER
0511 PM MILLBURY MA .75 INCH HAIL
06/16/02 WORCESTER REPORTED BY SKYWARN SPOTTER
0515 PM WILLINGTON CT 1.00 INCH HAIL
06/16/02 TOLLAND REPORTED BY SKYWARN SPOTTERThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Rhode Island in 2002Every state in 2002This day in weather historyWarnings in Rhode Island, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5302851.